Has anyone had an increase in sexual thoughts while on Wellbutrin?
- 18 Jul 2017 by Christina7181
- 3 Oct 2017
- wellbutrin, depression, major depressive disorder, dosage, sex
I'm a woman that generally doesn't think about sex all that often - at least not to this extent! I started taking Wellbutrin a week ago and am only at a dosage of 150mg, but the thoughts just won't stop! Has anyone else experienced this?
Hi, Christina! What a novel problem! All kidding aside, an increase in libido has been reported by some users often enough that Wellbutrin was once touted as the *skinny, horny pill*.
Fortunately (or unfortunately for some?) as with almost all side effects of psych medications, it will subside over just several weeks.
It takes about four weeks for the drug to reach peak therapeutic levels and all you should be feeling by then is better overall!
Best regards, Wildcat
Yes my previous girlfriend was on anti depressants and was prescribed Wellbutrin to help our failing sex life. It did work short term.
I am no longer with her because no matter how much love there is I personally believe a healthy sex life is vital. At least for me...
I sincerely hope it continues to work for you. Thanks
Christina as my friend Wildcat has said yes this is common in fact this medication is reccommended for people with low sex drive due to SSRI and other medications that drop your drive. if it is a problem let your doctor know. Chuck1957
Wellbutrin inhibits dopamine reuptake slightly and that extra dopamine is whats causing your issue. Most any stimulant will have this effect
Was on venlafaxine that decreased my sex drive. However, I am now only taking wellbutrin and my sex drive is back to normal! Maybe a little higher than normal.
Are you having any other reactions to Wellbutrin such as compulsive buying, or some other impulsivity that you don't normally experience? I'm wondering, with your abnormal increase in sexual thoughts, could it be a possibility that Wellbutrin could be putting you into a manic episode? Maybe it would be good for you to notify your doctor about this and see if he might want to adjust your dose, or put you on a different medication.
I am experiencing sexual thoughts that won't stop. Started since switching from lexapro to Prozac last week. It's scary. I feel like a piece of dirt.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2015 • 3 answers
Posted 7 Apr 2015 • 2 answers
Posted 26 Apr 2016 • 17 answers
Posted 15 Nov 2017 • 2 answers
Posted 17 Feb 2018 • 2 answers